Wednesday, February 13

AAAAAAAAAAAAAAGH!

WHAT THE HELL IS IN THAT STERIOD THEY GAVE ME? It's almost 2:00 am and I'm wide awake! Awake after taking my beloved cough syrup with codeine. I'm like a meth addict kicking off a week long bender. What's in that damn drug? Caffeine? Speed? What?

I've now lowered myself to watching the Polish Stoneware Anniversary on QVC (it's really quite charming). Anything more exciting might send me to an early grave. My foot hasn't stopped tapping for hours. Even my Spring Showers CD hasn't helped. I've been composing future blog entires in my head while I've tossed and turned. Too bad I'm not a real writer working on the great American novel... I'd be all set on this crank. God, now I know how our moms lost weight in the 70's. I feel like starting a yoga class or running laps or taking up pottery or macrame! What the hell? I wouldn't be so annoyed if I didn't have to wake up in four hours. How am I supposed to take these meds for over a week? I'll be dead by then. And why didn't anyone tell me about this rather unfortunate side effect? They all know I have trouble sleeping.

I finally decided to just get up and read the side effects of these drugs. For your enjoyment, here is a list of the potential side effects (always my favorite portion of the information packet):
  • Stomach upset (I'm already lactose intolerant and very familiar with this fun side effect thank you very much)
  • Headache (um, I'm already suffering from a 48-hour-old blinding sinus headache)
  • Dizziness (I did actually tip over this earlier this evening, thank God there isn't video of it)
  • Menstural period changes (fine, make me think I'm menopausal)
  • TROUBLE SLEEPING (SO not cool!)
  • Weight gain (also, not interested!)

Great! It also mentions that I should be on the lookout for persistent fever/cough/sore throat (Hello! That's why I'm taking this horse in the first place!!!) I'm apparently supposed to inform my doctor if any of these side effect occur. Looks like I'll be making that call tomorrow.
Check out the some of the other fun signs I'm supposed to immediately tell my doctor about:
  • Black stools (lovely)
  • Vomit that looks like coffee grounds (WHAT?!)
  • Persistent weight gain (just how fast will I be piling on the pounds anyway?!)
  • Unusual hair growth (WTF?)
  • Thinning skin (what does that even look like?)
  • Unusual growth spurts (where exactly?!)
As if they have to tell us to call our doctors if any of those symptoms pop up. Can you imagine NOT telling your doctor about any of those side effects?

I'm apparently going to turn into a man overnight. God help me. But don't worry, I promise to post pix if that happens. I know you'd all be terribly interested.

Ok, I'm off to clean my closet or the garage... but wait, now they're showing Irish Porcelin on QVC (also, quite charming.) Maybe I need a nice mug... Or wait! I wonder where I could find a Wii at this hour?! Hmmm.

2 comments:

kb said...

Alright, if I see you Saturday and you have sprouted a full beard and eight foot long arms, I'll be sure to NEVER take the same meds you are taking now. Thanks for the warning!

shandon said...

Wow. And I was worried that the men at our Valentine's Day celebration were going to be outnumbered by the women!

Besides all the weird side effects, are you actually FEELING any better?